Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 80, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 27, 2014, 12:01 PM CDT for Sheboygan County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 12:01 PM CDT (17:01 UTC)
- Expired
- Jul 27, 2014, 12:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 95 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
736
WUUS53 KMKX 271701
SVRMKX
WIC117-271730-
/O.NEW.KMKX.SV.W.0080.140727T1701Z-140727T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1201 PM CDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 1230 PM CDT
* AT 1201 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLYMOUTH...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
SHEBOYGAN...PLYMOUTH...SHEBOYGAN FALLS...OOSTBURG...KOHLER...CEDAR
GROVE...RANDOM LAKE...CASCADE...ADELL...WALDO...GIBBSVILLE AND
HINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4368 8770 4357 8779 4354 8779 4354 8792
4367 8809 4381 8794 4380 8792 4371 8770
TIME...MOT...LOC 1701Z 308DEG 21KT 4370 8794
HAIL...1.00IN
WIND...<50MPH
$$
HENTZ1 follow-up statement
363
WWUS53 KMKX 271716
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1216 PM CDT SUN JUL 27 2014
WIC117-271730-
/O.CON.KMKX.SV.W.0080.000000T0000Z-140727T1730Z/
SHEBOYGAN WI-
1216 PM CDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTHERN SHEBOYGAN COUNTY...
AT 1216 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHEBOYGAN
FALLS...MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SHEBOYGAN...PLYMOUTH...SHEBOYGAN FALLS...OOSTBURG...KOHLER...CEDAR
GROVE...RANDOM LAKE...CASCADE...ADELL...WALDO...GIBBSVILLE AND
HINGHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4368 8770 4357 8779 4354 8779 4354 8792
4367 8809 4381 8794 4380 8792 4371 8770
TIME...MOT...LOC 1716Z 284DEG 25KT 4373 8780
HAIL...1.00IN
WIND...<50MPH
$$
HENTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:32 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 27, 10:32 AM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1032 AM CDT SUN JUL 27 2014
.UPDATE...
SCATTERED SHOWERS AND STORMS ARE QUICKLY DEVELOPING THIS MORNING
UPSTREAM AS EXPECTED. WILL SEE THIS ACTIVITY PUSH SOUTH INTO THE
FORECAST AREA LATE MORNING INTO THE AFTERNOON AS THE TROUGH AXIS
ROTATES THROUGH. STILL EXPECT DAYTIME HIGH TEMPERATURES TO BE LATE
THIS MORNING INTO EARLY AFTERNOON...WITH DECREASING TEMPS AFTER
THAT FROM NORTHWEST TO SOUTHEAST AS THE CLOUDS/SHOWERS AND COLDER
AIR ALOFT MOVE IN.
&&
.AVIATION/18Z TAFS/...
SCATTERED SHOWERS AND STORMS ARE QUICKLY DEVELOPING THIS MORNING
UPSTREAM AS EXPECTED. WILL SEE THIS ACTIVITY PUSH SOUTH INTO THE
FORECAST AREA LATE MORNING INTO THE AFTERNOON AS THE TROUGH AXIS
ROTATES THROUGH. SHOWERS WILL WIND DOWN EARLY THIS EVENING.
MAINLY VFR CONDITIONS ARE EXPECTED TODAY EXCEPT FOR MVFR VSBYS
POSSIBLE WITHIN MODERATE RAINFALL. WILL ALSO MONITOR POSSIBLE
MVFR CIGS AS MAIN COLD POOL ALOFT PUSHES THROUGH TONIGHT...THOUGH
MODEL SOUNDINGS AND MOS SUGGEST VFR CIGS.
IT LOOKS PRETTY QUIET THEN MONDAY AS HIGH PRESSURE MOVES INTO THE
AREA.
&&
.PREV DISCUSSION... /ISSUED 313 AM CDT SUN JUL 27 2014/
TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.
A SURFACE COLD FRONT WILL PUSH ACROSS THE FORECAST AREA THIS
MORNING...REACHING MADISON BY 14Z AND MILWAUKEE BETWEEN 16-17Z. WE
COULD SEE A LINE OF SHOWERS AND STORMS DEVELOP ALONG THE FRONT
OVER THE CWA BEFORE IT EXITS TO THE EAST. HEIGHTS ARE FALLING AS
AN IMPRESSIVELY STRONG UPPER TROF DROPS SOUTH INTO THE WESTERN
GREAT LAKES. UP UNTIL NOW...THE COLUMN HAS BEEN FAIRLY DRY IN THE
MID LEVELS OVER SOUTHERN WI WITH DECENT CAPPING IN THE LOW
LEVELS...LIMITING CONVECTIVE DEVELOPMENT. BUT THIS WILL BE
MOISTENING UP QUICKLY JUST AS TEMPS ALOFT ARE COOLING.
THE HRRR SHOWS CONVECTION DEVELOPING ALONG THE FRONT JUST AS IT/S
GETTING TO MADISON. THIS ISN/T A SURE THING...BUT IT LOOKS LIKE A
REASONABLE AND POSSIBLE SCENARIO. BEHIND THE FRONT...THE COLD CORE
UPPER SYSTEM DROPS IN AND PRECIP SHOULD EXPAND UNDER THIS LOW BY
EARLY TO MID AFTERNOON...ESPECIALLY OVER THE NORTHEAST CWA. THIS
WILL BE MAINLY SHOWERS...BUT WE COULD CRACK SOME THUNDER...SO WILL
KEEP THAT MENTION.
DRIER WEATHER WORKS IN QUICKLY TONIGHT IN THE WAKE OF A SECONDARY
COLD FRONT THAT CLEARS SOUTHERN WISCONSIN BY ABOUT 03Z SUN. THIS
WILL BRING CLEARING SKIES WITH TEMPS FALLING INTO THE 50S.
SHORT TERM...MONDAY THROUGH TUESDAY NIGHT...FORECAST CONFIDENCE
IS MEDIUM.
SHORT TERM MODELS SHOWING 500 MB TROUGH LINGERING OVER
SOUTHEASTERN CANADA INTO THE EASTERN USA DURING THIS PERIOD. THE
UPPER MIDWEST SHOULD REMAIN IN NORTHWESTERLY FLOW AS A RESULT.
WEAK 500 MB VORTICITY MAXIMA PASS THROUGH THE AREA...MAINLY
TUESDAY INTO TUESDAY NIGHT. MODELS ARE SHOWING LIGHT QPF ACROSS
PORTIONS OF THE AREA DURING THIS TIME.
AREA FORECAST SOUNDINGS SHOW ENOUGH SHALLOW MEAN LAYER CAPE FOR
SHOWERS AND A FEW THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT.
CONTINUED POPS FOR TUESDAY AND TUESDAY NIGHT...WITH MONDAY AND
MONDAY NIGHT DRY.
TEMPERATURES WILL BE BELOW SEASONAL NORMALS MONDAY...WITH 925 MB
TEMPERATURES SUPPORTING LOWER 70S EAST TO MID 70S WEST. COOL NIGHT
MONDAY NIGHT WITH LOWS IN THE LOWER TO MID 50S ARE EXPECTED...WITH
MID TO UPPER 70S ON TUESDAY.
LONG TERM...WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE IS
MEDIUM.
ECMWF/GFS CONTINUE TO SHOW 500 MB TROUGH LINGERING TO THE EAST OF
THE REGION THROUGH THURSDAY NIGHT...WITH ANOTHER TROUGH ROTATING
INTO THE AREA FRIDAY INTO SATURDAY. VARIOUS VORTICITY MAXIMA
SHOULD CONTINUE TO ROTATE THROUGH THE REGION AT TIMES.
GFS FORECAST SOUNDINGS SHOW SOME WEAK INSTABILITY EACH AFTERNOON
AND EVENING DURING THIS PERIOD...WHICH MAY ALLOW FOR SHOWERS AND A
FEW STORMS. KEPT POPS GOING FOR MOST OF THIS PERIOD...GIVEN SOME
UNCERTAINTY WITH THE EXACT TIMING OF PRECIPITATION. TEMPERATURES
SHOULD BE PLEASANT DURING THIS TIME...WITH ONSHORE WINDS AT TIMES
NEAR LAKE MICHIGAN KEEPING THINGS COOLER THERE.
AVIATION/12Z TAFS/...
LOOK FOR RAPIDLY CHANGING CONDITIONS THROUGH THE TAF PERIOD. WE
START OUT WITH SOME AREAS OF FOG AND POSSIBLE IFR/MVFR
CONDITIONS...BUT THIS WILL ONLY BE A THREAT THROUGH ABOUT 15Z THIS
MORNING. THEREAFTER WINDS INCREASE AHEAD OF AN APPROACHING COLD
FRONT AND THIS SHOULD MIX OUT ANY FOG/LOW CLOUDS.
THE COLD FRONT WILL REACH KMSN BY 14Z AND KMKE/KENW/KUES BTWN
16-17Z. THERE IS A THREAT OF SHOWERS AND STORMS ALONG AND AHEAD OF
THE FRONT...BUT CONDITIONS SHOULD REMAIN AT VFR LEVELS. BEHIND THE
FRONT...COOLER UPPER LEVELS WITH THE ARRIVAL OF A STRONG MID LEVEL
SHORT WAVE WILL RESULT IN EXPANDING PRECIPITATION BY EARLY
AFTERNOON. THIS WILL BE MOSTLY SHOWERS...BUT A THUNDERSTORM IS
POSSIBLE. STILL MAINLY VFR CONDITIONS EXPECTED.
A SECONDARY COLD FRONT WILL PUSH THROUGH THE AREA VERY LATE THIS
AFTERNOON OR EARLY THIS EVENING. THERE COULD BE A PERIOD OF MVFR
CIGS WITH THAT...BUT SKIES WILL CLEAR FROM NORTH TO SOUTH BY 06Z
MONDAY WITH DRIER AND COOLER WEATHER EXPECTED. LOOK FOR MAINLY VFR
CONDITIONS AFTER 06Z MON.
MARINE...
INCREASING NORTHERLY WINDS TO 15 TO 25 KNOTS BY THIS EVENING...IN
THE WAKE OF A PASSING COLD FRONT...WILL BRING SMALL CRAFT ADVISORY
CONDITIONS FROM ABOUT 4 PM THIS AFTERNOON INTO THE EARLY EVENING
ON SUNDAY. WAVES WILL BUILD TO 4 TO 7 FEET TONIGHT...DIMINISHING
SLOWLY ON SUNDAY.
BEACHES...
INCREASING NORTH WINDS WILL BRING BUILDING WAVES TO THE BEACHES
FROM SHEBOYGAN SOUTH THROUGH KENOSHA COUNTY. WAVES WILL REACH 3 TO
4 FEET ALONG THE SHORELINE BY EARLY THIS EVENING...BUILDING TO 4
TO 7 FEET TONIGHT...THEN DIMINISHING SLOWLY THROUGH THE AFTERNOON
INTO THE EARLY EVENING ON SUNDAY. A BEACH HAZARDS STATEMENT IS IN
EFFECT FROM THIS EVENING THROUGH MONDAY EVENING.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...BEACH HAZARDS STATEMENT FROM 7 PM CDT THIS EVENING THROUGH
MONDAY EVENING FOR WIZ052-060-066-071-072.
LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 7 PM CDT MONDAY
FOR LMZ645-646.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 PM CDT MONDAY
FOR LMZ643-644.
&&
UPDATE...DDV
TODAY/TONIGHT AND AVIATION/MARINE/BEACHES...DAVIS
MONDAY THROUGH SATURDAY...WOODHazardous weather outlook, Jul 27, 11:29 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1129 AM CDT SUN JUL 27 2014 WIZ046-047-051-052-056>060-062>072-280845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1129 AM CDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. THERE IS A HIGH SWIM RISK TONIGHT. HIGH WAVES AND DANGEROUS RIP CURRENTS ARE LIKELY ALONG THE SHORELINE FROM SHEBOYGAN TO KENOSHA COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOONS FROM TUESDAY THROUGH SATURDAY. THE HIGH SWIM RISK WILL CONTINUE INTO SUNDAY EVENING FOR HIGH WAVES AND DANGEROUS RIP CURRENTS LIKELY ALONG THE SHORELINE FROM SHEBOYGAN TO KENOSHA COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. LMZ643>646-280845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1129 AM CDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. INCREASING NORTHERLY WINDS IN THE WAKE OF A PASSING COLD FRONT WILL BRING SMALL CRAFT ADVISORY CONDITIONS FROM LATE THIS AFTERNOON THROUGH EARLY MONDAY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO EARLY MONDAY EVENING. THERE IS A CHANCE OF MAINLY AFTERNOON THUNDERSTORMS EACH DAY FROM TUESDAY THROUGH SATURDAY. DAVIS/DDV WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:15 AM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 40 hr |
| Jul 27, 12:11 PM CDT | Special Marine Warning | MKX | 34 min | |
| Jul 27, 12:13 PM CDT | Special Weather Statement | MKX | Dodge | 32 min |
| Jul 27, 12:23 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 22 min |
| Jul 27, 12:30 PM CDT | Special Weather Statement | MKX | Fond du Lac | 15 min |
| Jul 27, 12:50 PM CDT | Special Marine Warning | MKX | 25 min | |
| Jul 27, 12:50 PM CDT | Special Weather Statement | MKX | Washington | 10 min |
| Jul 27, 1:10 PM CDT | Special Weather Statement | MKX | Washington | 20 min |
| Jul 27, 1:27 PM CDT | Special Weather Statement | MKX | Washington | 18 min |
| Jul 27, 3:31 PM CDT | Special Marine Warning | MKX | 29 min | |
| Jul 27, 3:39 PM CDT | Special Marine Warning | MKX | 36 min | |
| Jul 27, 3:42 PM CDT | Special Weather Statement | MKX | Washington | 18 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.